MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS HIP
Catalog Number 00771101040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: part # 00875706201/ shell with cluster/ lot # 64531316; part # 00885101536/ neutral liner/ lot # 63303250; part # 00877503603/ bioloxâ® delta, head/ lot # 3013399.
 
Event or Problem Description
It was reported that patient underwent a left hip revision surgery 3 months¿ post implantation due to periprosthetic fracture.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following:primary op notes were reviewed and no complications are noted.Medical op notes were reviewed and the following were identified.Follow up: patient reports sweating a lot during sleep, stopped using cane 2 days after surgery, does not need to use walker, no complications on exam.Crf follow up moderate pain/problems, pain 6/10, dissatisfied follow up fever of 101 last night but woke up without a fever, left hip pain increased.X-ray reveals components in satisfactory position, no evidence of loosening, subsidence, wear.Surgeon states i believe his setback is due to him mountain biking the days prior.He seems to have overdone it.A week ago today, he woke up with a fever and had some hip pain.He had one day of fever.He had not had any since that time.Groin pain improving, still having some calf pain, patient has been very active biking and walking aspiration performed, clear bloody fluid returned, sent for cultures and labs to rule out infection.No results provided or further treatment noted in crf; therefore infection likely ruled out and therefore not called out or new complaint required device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL STEM 12/14 NECK TAPER
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12108852
Report Number0001822565-2021-01793
Device Sequence Number4541594
Product Code LPH
UDI-Device Identifier00889024131811
UDI-Public(01)00889024131811(17)290930(10)64430556
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number00771101040
Device Lot Number64430556
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient Weight90